Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 97, NWS Twin Cities, MN

July 10, 20105 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2010, 10:43 PM CDT for 5 counties in Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2010, 10:43 PM CDT (03:43 UTC)
Expired
Jul 10, 2010, 11:45 PM CDT
In force
62 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McLeod County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 8:01 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS53 KMPX 110343
SVRMPX
MNC085-127-129-143-173-110445-
/O.NEW.KMPX.SV.W.0097.100711T0343Z-100711T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 PM CDT SAT JUL 10 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  SOUTHEASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
  RENVILLE COUNTY IN CENTRAL MINNESOTA...
  WESTERN SIBLEY COUNTY IN CENTRAL MINNESOTA...
  NORTHERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA...

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF SACRED HEART...OR ABOUT
  13 MILES EAST OF GRANITE FALLS...AND MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  OLIVIA...
  HUTCHINSON...
  DANUBE...
  NORTH REDWOOD...
  BECHYN...
  BIRD ISLAND...
  FRANKLIN...
  HECTOR...
  FAIRFAX...
  BUFFALO LAKE...
  LAKESIDE...
  GIBBON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4477 9551 4477 9549 4489 9548 4489 9471
      4488 9470 4489 9425 4446 9423 4446 9478
      4456 9496 4453 9558
TIME...MOT...LOC 0343Z 275DEG 38KT 4475 9523
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
604 
WWUS53 KMPX 110404
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1104 PM CDT SAT JUL 10 2010

MNC173-110413-
/O.CAN.KMPX.SV.W.0097.000000T0000Z-100711T0445Z/
YELLOW MEDICINE MN-
1104 PM CDT SAT JUL 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YELLOW MEDICINE
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4478 9531 4477 9504 4479 9475 4486 9469
      4489 9425 4446 9423 4446 9478 4456 9496
      4456 9534
TIME...MOT...LOC 0403Z 275DEG 38KT 4485 9442 4467 9462
          4458 9490

$$

MNC085-127-129-143-110445-
/O.CON.KMPX.SV.W.0097.000000T0000Z-100711T0445Z/
MCLEOD MN-RENVILLE MN-SIBLEY MN-REDWOOD MN-
1104 PM CDT SAT JUL 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
REDWOOD...WESTERN SIBLEY...RENVILLE AND SOUTHWESTERN MCLEOD COUNTIES
UNTIL 1145 PM CDT...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HUTCHINSON TO BUFFALO LAKE TO FRANKLIN...MOVING
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...STEWART...BISCAY...BROWNTON...FAIRFAX...GIBBON...
  WINTHROP...FERNANDO AND SUMTER.

LAT...LON 4478 9531 4477 9504 4479 9475 4486 9469
      4489 9425 4446 9423 4446 9478 4456 9496
      4456 9534
TIME...MOT...LOC 0403Z 275DEG 38KT 4485 9442 4467 9462
          4458 9490
WIND...HAIL 60MPH 1.00IN

$$
118 
WWUS53 KMPX 110419
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 PM CDT SAT JUL 10 2010

MNC127-110429-
/O.CAN.KMPX.SV.W.0097.000000T0000Z-100711T0445Z/
REDWOOD MN-
1119 PM CDT SAT JUL 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REDWOOD COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS  
THE WARNED AREA.

LAT...LON 4446 9478 4455 9493 4459 9490 4473 9454
      4482 9444 4488 9441 4489 9425 4446 9423
TIME...MOT...LOC 0419Z 291DEG 36KT 4476 9423 4458 9443
          4450 9471

$$

MNC085-129-143-110445-
/O.CON.KMPX.SV.W.0097.000000T0000Z-100711T0445Z/
MCLEOD MN-RENVILLE MN-SIBLEY MN-
1119 PM CDT SAT JUL 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SIBLEY...SOUTHEASTERN RENVILLE AND SOUTHWESTERN MCLEOD COUNTIES UNTIL
1145 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
BISCAY TO GIBBON TO FAIRFAX...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GIBBON AND WINTHROP.

LAT...LON 4446 9478 4455 9493 4459 9490 4473 9454
      4482 9444 4488 9441 4489 9425 4446 9423
TIME...MOT...LOC 0419Z 291DEG 36KT 4476 9423 4458 9443
          4450 9471
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:11 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 10, 6:11 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CDT SAT JUL 10 2010

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN
ONGOING TODAY ACROSS MUCH OF THE FORECAST AREA...AIDED BY WEAK
SHORTWAVE ENERGY OVERHEAD AND LLVL MOISTURE TRANSPORT. FOR THE
REMAINDER OF THE AFTERNOON...ANTICIPATE THE POTENTIAL FOR
DEVELOPMENT OF STRONGER THUNDERSTORMS WILL RESIDE IN EXTREME EAST
CENTRAL MN /TWIN CITIES/ ACROSS WEST CENTRAL WI...WHERE MORE
DESTABILIZATION HAS OCCURRED THIS AFTERNOON. HOWEVER...THE
DURATION OF ANY STRONG TO SEVERE STORMS WOULD BE SHORT-LIVED DUE
TO THE FACT THAT 0-6KM SHEAR IS RATHER LOW. ATTENTION THEN TURNS
BACK WEST THIS EVENING TO THE DAKOTAS SFC TROUGH. EXPECT
STRONG/SEVERE STORMS TO DEVELOP OVER THE ERN DAKOTAS DURING THE
LATE AFTERNOON...AND EXPAND INTO WEST/NORTH CENTRAL MN THIS
EVENING. EXPECT STORMS TO BECOME MORE WIDESPREAD ACROSS THE
FORECAST AREA BETWEEN 06Z AND 12Z AS A STRONGER SHORTWAVE ARRIVES
AND THE UPPER LEVEL JET STRUCTURE PROVIDES STRONG DYNAMICAL
SUPPORT FOR CONVECTION THROUGH SUNDAY. COLD FRONT PROGRESSION IS
APPEARING SLIGHTLY MORE RAPID THAN IT WAS YESTERDAY...THEREFORE
LIKELY LIMITING THE AFTERNOON SEVERE THREAT MORE TO THE
SOUTHEASTERN CWA /MANKATO TO RICE LAKE AND POINTS SOUTH/...WHERE
THERE WILL BE MORE POTENTIAL FOR THE ATMOSPHERE TO RECOVER AHEAD
OF THE FRONT.

PRECIP SHOULD END BY DAYBREAK MONDAY...WITH WEAK HIGH PRESSURE
BUILDING IN. COOLER TEMPERATURES WILL RESULT...WITH HIGHS IN THE
70S.

MEDIUM RANGE MODEL RUNS ARE STILL IN DECENT AGREEMENT REGARDING
THE NEXT STRONG SYSTEM...WHICH IS ON TARGET TO AFFECT THE AREA ON
WEDNESDAY. THE GFS IS STRUGGLING WITH S0ME CONVECTIVE FEEDBACK
ISSUES...AND THE ECMWF HAS BEEN MORE CONSISTENT FROM RUN TO RUN.
A STRONG SHORTWAVE TROUGH IS FORECAST TO SINK SOUTH/EAST FROM
SOUTHERN CANADA...TRANSLATE EASTWARD ACROSS MONTANA TO THE
DAKOTAS...AND BECOME NEGATIVELY TILTED AS IT MOVES ACROSS THE
REGION. A 100+KT JET STREAK IS PROGGED...WHICH WILL PROVIDE AMPLE
VERTICAL SHEAR PROFILES SUPPORTIVE OF SEVERE STORMS ON WEDNESDAY.
A TORNADO THREAT WILL ALSO BE PRESENT GIVEN THE IMPRESSIVE
VERTICAL SHEAR PROFILES IN THE LOW/MID LEVELS.

MODEL SOLUTIONS DIVERGE TOWARD THE END OF THE WORK WEEK INTO THE
WEEKEND. FOR NOW HAVE LEANED TOWARD THE ENSEMBLE MEANS...RATHER
THAN BRINGING PRECIPITATION INTO THE AREA ON SATURDAY AS THE GFS
SUGGESTS. THE ECMWF ALSO FAVORS A STRONGER MID LEVEL RIDGE IN
PLACE OVER THE CENTRAL CONUS...WHICH WOULD SLOW DOWN THE ARRIVAL
OF THE NEXT TROUGH...AND ALSO RESULT IN WARMER TEMPERATURES THAN
CURRENTLY FORECAST FOR SATURDAY.

&&

.AVIATION.../00Z TAF ISSUANCE/

MAIN AVIATION CONCERNS DEAL WITH A COMPLEX OF SVR STORMS NEAR
AXN...AND HOW THIS COMPLEX TRANSLATES TO THE E/SE THIS EVENING.
IN ADDITION...HOW WIDESPREAD DOES THIS COMPLEX DEVELOP IN THE NEXT
TWO HRS AS IT MOVES TO THE E/SE.

AXN SHOULD BE IN THE CLEAR AFT 00Z...OR AT LEAST BY 01Z AS THIS
COMPLEX MOVES THRU THE AREA. HOWEVER...RESIDUAL SHRA WILL BE
POSSIBLE NEAR AXN FOR AN HR OR TWO. AS THIS TRANSLATES TO THE
E/SE...HOW WILL THE INSTABILITY EVOLVE?? OR WILL THE TSRA WEAKEN AS
IT MOVES INTO MORE STABLE AIR THIS EVENING. THEREFORE...HAVE
TRENDED TOWARD THE BULK OF THE HEAVIEST ACTIVITY AT RWF/STC WITH
GUSTY WNDS AND CEILINGS ARND 2500 FEET. RNH/EAU WILL BE MAINLY CLR
OR SCT CEILINGS OF 5000 FEET THRU THE NEXT 6 HRS...WITH WNDS
GENERALLY FROM THE S/SE.

MSP...HAVE KEPT TAFS CLOSE TO PREVIOUS FORECAST WITH SOME TSRA
ACTIVITY AFT 04Z. TIMING AND INTENSITY WILL BE THE MAIN PROBLEM AS
MSP HAS SOMEWHAT STABILIZED WITH EARLIER CONVECTION.
HOWEVER...THERE REMAINS ENOUGH INSTABILITY TO KEEP TSRA IN THE
FORECAST WITH SLIGHTLY HIGHER VSBY/CEILINGS DUE TO THE INSTABILITY
FACTOR AT THIS TIME. AGAIN...THESE TAFS ARE HIGHLY DEPENDENT ON
THE EVOLUTION OF THE COMPLEX NEAR AXN AND TSRA DEVELOPING ACROSS
EASTERN SD. WILL TRY TO PINPOINT TSRA TIMING/INTENSITY AS
RADAR/SATELLITE TRENDS INDICATE. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

LS/JLT
Hazardous weather outlook, Jul 10, 6:08 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
608 PM CDT SAT JUL 10 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
112315-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
608 PM CDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS PARTS OF
WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE. TORNADOES ARE ALSO POSSIBLE...MAINLY ACROSS
WEST CENTRAL MINNESOTA PRIOR TO SUNSET. THE THUNDERSTORM ACTIVITY
IS EXPECTED TO SPREAD EAST ACROSS MINNESOTA THROUGH THE
NIGHT...ALTHOUGH THE SEVERE THREAT WILL DECREASE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY ACROSS SOUTH AND
EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. DAMAGING WINDS
AND HAIL WILL CONTINUE TO BE A THREAT WITH THUNDERSTORMS EXPECTED
OUT AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE OUTLOOK AREA
DURING THE DAY.

THERE ARE INCREASING INDICATIONS THAT A MORE SIGNIFICANT SEVERE
WEATHER EVENT WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT AS
A STRONG COLD FRONT SWEEPS ACROSS THE REGION. THERE CURRENTLY
APPEARS TO BE THE POTENTIAL FOR HAIL...DAMAGING WINDS...AND
TORNADOES. STAY ABREAST OF FUTURE UPDATES TO THE FORECAST FOR
THIS EVENT AS MORE SPECIFIC DETAILS ON THE TIMING AND POSSIBLE
THREATS CAN BE ASCERTAINED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS WEST CENTRAL MINNESOTA
THIS EVENING...AND MAY ALSO BE NEEDED ACROSS THE REMAINDER OF
CENTRAL AND SOUTH CENTRAL MINNESOTA TONIGHT.

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SUNDAY ACROSS
EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN. SPOTTER ACTIVATION IS LIKELY FOR WEDNESDAY.

In the hours before

Local storm report, Jul 10, 10:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND GST     2 WSW CLARA CITY        44.95N 95.40W
07/10/2010  M56 MPH          CHIPPEWA           MN   AWOS

            MEASURED BY MNDOT ROAD WEATHER SENSOR ON HIGHWAY 7.

&&

MKM
Local storm report, Jul 10, 10:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1013 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     3 SE MADISON            44.98N 96.15W
07/10/2010  M60 MPH          LAC QUI PARLE      MN   AWOS

            MEASURED AT MADISON LAC QUI PARLE AIRPORT

&&

MKM
Local storm report, Jul 10, 10:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     3 W WILLMAR             45.12N 95.11W
07/10/2010  M52 MPH          KANDIYOHI          MN   AWOS

            MEASURED AT WILLMAR AIRPORT

&&

MKM
Local storm report, Jul 10, 10:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1028 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 WNW GLENWOOD          45.66N 95.42W
07/10/2010  E1.25 INCH       POPE               MN   CO-OP OBSERVER

            TIME WAS ESTIMATED

&&

MKM
Local storm report, Jul 10, 10:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HAIL             RENVILLE                44.79N 95.21W
07/10/2010  M0.75 INCH       RENVILLE           MN   LAW ENFORCEMENT

&&

MKM
Local storm report, Jul 10, 10:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1035 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             5 SW ST PAUL            44.90N 93.17W
07/10/2010  M0.75 INCH       RAMSEY             MN   TRAINED SPOTTER

0323 PM     HAIL             MENDOTA HEIGHTS         44.88N 93.14W
07/10/2010  E0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

0332 PM     HAIL             MENDOTA HEIGHTS         44.88N 93.14W
07/10/2010  E0.50 INCH       DAKOTA             MN   TRAINED SPOTTER

0525 PM     FUNNEL CLOUD     MORRIS                  45.59N 95.91W
07/10/2010                   STEVENS            MN   TRAINED SPOTTER

            SPOTTER IN MORRIS SAW FUNNEL CLOUD AT UNKNOWN DISTANCE
            NORTH NORTHEAST OF TOWN.

0550 PM     HAIL             SW MILLERVILLE          46.07N 95.56W
07/10/2010  E1.75 INCH       DOUGLAS            MN   TRAINED SPOTTER

0557 PM     FUNNEL CLOUD     2 W GLENWOOD            45.65N 95.42W
07/10/2010                   POPE               MN   TRAINED SPOTTER

0632 PM     HAIL             1 SW FARWELL            45.74N 95.63W
07/10/2010  M1.75 INCH       POPE               MN   TRAINED SPOTTER

0641 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2010  M55.00 MPH       DOUGLAS            MN   ASOS

            MEASURED AT ALEXANDRIA AIRPORT

0645 PM     HAIL             1 W LOWRY               45.71N 95.54W
07/10/2010  M1.75 INCH       POPE               MN   LAW ENFORCEMENT

0730 PM     HAIL             STARBUCK                45.61N 95.53W
07/10/2010  M1.75 INCH       POPE               MN   LAW ENFORCEMENT

0745 PM     HAIL             2 WNW GLENWOOD          45.66N 95.42W
07/10/2010  E1.25 INCH       POPE               MN   CO-OP OBSERVER

            TIME WAS ESTIMATED

0800 PM     HEAVY RAIN       GLENWOOD                45.65N 95.38W
07/10/2010  E0.00 INCH       POPE               MN   LAW ENFORCEMENT

            WATER REPORTED ON ROADS IN GLENWOOD AND STARBUCK. TIME IS
            ESTIMATED.

0800 PM     FLASH FLOOD      GLENWOOD                45.65N 95.38W
07/10/2010                   POPE               MN   CO-OP OBSERVER

            A FEW ROADS WERE CLOSED BY FLOODING IN GLENWOOD. 2.53
            INCHES OF RAIN WAS MEASURED BY COOP OBSERVER 2NW OF
            GLENWOOD. TIME OF ROAD FLOODING WAS ESTIMATED.

0817 PM     TORNADO          1 N GILCHRIST           45.48N 95.31W
07/10/2010                   POPE               MN   TRAINED SPOTTER

            BRIEF TOUCHDOWN OF ROPE TORNADO ON HILL NORTHEAST OF
            SPOTTERS LOCATION NEAR INTERSECTION OF CO RD 8 AND 198TH
            ST.

0856 PM     HAIL             GILMAN                  45.74N 93.95W
07/10/2010  M1.00 INCH       BENTON             MN   AMATEUR RADIO

0902 PM     HAIL             BELGRADE                45.45N 95.00W
07/10/2010  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0933 PM     TSTM WND DMG     MONTEVIDEO              44.95N 95.72W
07/10/2010                   CHIPPEWA           MN   LAW ENFORCEMENT

            TREES AND BRANCHES DOWN

0953 PM     TSTM WND GST     2 WSW CLARA CITY        44.95N 95.40W
07/10/2010  M56.00 MPH       CHIPPEWA           MN   MESONET

            MEASURED BY MNDOT ROAD WEATHER SENSOR ON HIGHWAY 7.

0955 PM     TSTM WND GST     3 W WILLMAR             45.12N 95.11W
07/10/2010  M52.00 MPH       KANDIYOHI          MN   AWOS

            MEASURED AT WILLMAR AIRPORT

1010 PM     TSTM WND GST     3 SE MADISON            44.98N 96.15W
07/10/2010  M60.00 MPH       LAC QUI PARLE      MN   AWOS

            MEASURED AT MADISON LAC QUI PARLE AIRPORT

1031 PM     HAIL             RENVILLE                44.79N 95.21W
07/10/2010  M0.75 INCH       RENVILLE           MN   LAW ENFORCEMENT

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:24 PM CDTAreal Flood AdvisoryMPXKandiyohi, Pope, Stearns, Stevens, Swift4 hr
Jul 10, 7:53 PM CDTFlash Flood WarningMPXPope, Stevens2 hr
Jul 10, 7:58 PM CDTSevere Thunderstorm WarningMPXPope62 min
Jul 10, 8:06 PM CDTSevere Thunderstorm WarningMPXStevens, Swift54 min
Jul 10, 8:10 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison65 min
Jul 10, 8:18 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Swift57 min
Jul 10, 8:30 PM CDTSevere Thunderstorm WarningMPXLac qui Parle60 min
Jul 10, 8:39 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs66 min
Jul 10, 9:01 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle59 min
Jul 10, 9:03 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift57 min
Jul 10, 9:11 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison38 min
Jul 10, 9:43 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Redwood, Renville, Yellow Medicine62 min
Jul 10, 9:45 PM CDTAreal Flood AdvisoryMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine4 hr
Jul 10, 9:57 PM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker63 min
Jul 10, 10:12 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Lac qui Parle33 min
Jul 10, 10:15 PM CDTSevere Thunderstorm WarningMPXRedwood60 min
Jul 10, 10:51 PM CDTSpecial Weather StatementMPXCarver54 min
Jul 10, 11:16 PM CDTSpecial Weather StatementMPXBrown, Nicollet, Sibley44 min
Jul 11, 3:25 PM CDTSpecial Weather StatementMPXFreeborn50 min
Jul 11, 4:25 PM CDTSevere Thunderstorm WarningMPXDakota, Washington39 min
Jul 11, 4:55 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue65 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.